MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav, and the deflection mechanism broke during the procedure.The catheter was damaged while being inserted into the body.The tip of the catheter was broken.There were no pieces missing from the catheter.When the catheter was replaced, the issue resolved, and the procedure was continued.No adverse patient consequence was reported.The deflection issue is not mdr reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav, and the deflection mechanism broke during the procedure.The catheter was damaged while being inserted into the body.The tip of the catheter was broken.There were no pieces missing from the catheter.When the catheter was replaced, the issue resolved, and the procedure was continued.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed no damage or anomalies on the tip section.No broken tip condition was observed.Deflection testing was performed, and the deflection mechanism failed specifications due to the puller wire that was found broken inside the handle.A manufacturing record evaluation was performed for the finished device 31470079m number, and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer was confirmed.The potential cause for the broken puller wire could not be established.The broken tip issue was not confirmed.The instructions for use (ifu) contain the following information: adjust the radius of curvature as necessary by manipulating the thumb knob.Pushing the thumb knob forward causes the catheter tip to bend (curve); when the knob is pulled back, the tip straightens.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21154150
Report Number2029046-2025-00182
Device Sequence Number18474017
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(17)251030(10)31470079M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Catalogue NumberR7F282CT
Device Lot Number31470079M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown